Arkansas, 2012

Drought in Arkansas, December 1 to 31, 2012

December 1 to 31, 2012 · NWS LZK · 28 events in 28 counties and zones

Drought conditions changed very little in December, with extreme drought lingering in much of western Arkansas.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Drought conditions changed very little in December, with extreme drought lingering in much of western Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 30, 11:47 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 30, 11:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1147 PM CST FRI NOV 30 2012

.AVIATION...
EXPECT IFR CEILINGS TO FILL BACK IN OVERNIGHT...WITH PATCHY FOG BY
SUNRISE. THERE WILL BE SOME IMPROVING AFTER 18Z...BUT LOW CLOUDS
LIKELY TO RETURN OVER KHRO AND KBPK AT THE END OF THE PERIOD. WINDS
WILL PERSIST OUT OF THE SOUTH...BECOMING A BREEZY 10 TO 15 KTS BY
SATURDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 536 PM CST FRI NOV 30 2012/

AVIATION...
WITH THE EXCEPTION OF KHOT AND KADF...TERMINALS ARE EXPERIENCING VFR
CEILINGS/VISIBILITIES. THIS WILL BE SHORT LIVED...WITH MVFR/IFR
CONDITIONS EXPECTED TO RETURN WITH LOW CLOUDS REFORMING OVERNIGHT
AND SOME PATCHY FOG NEAR SUNRISE. SFC WINDS WILL CONTINUE OUT OF
THE SOUTH THROUGH THE PERIOD...BECOMING A BREEZY 10 TO 15 KTS BY
SATURDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 211 PM CST FRI NOV 30 2012/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE SONG REMAINS THE SAME. NEARLY ZONAL FLOW WILL BE PREVALENT
THROUGH THE SHORT TERM. THE AREA WILL BE BETWEEN DEVELOPING LOW
PRESSURE IN THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEAST CONUS.
THIS WILL KEEP DAYTIME WINDS ELEVATED...THOUGH SUSTAINED SPEEDS
SHOULD BE BELOW LAKE WIND ADVISORY CRITERIA.

MOISTURE WILL INCREASE AS WELL...WITH LOW CLOUDS DEVELOPING ONCE
AGAIN TONIGHT...AND LASTING INTO THE MORNING SATURDAY. DUE TO THE
SOUTHERLY WINDS OVER ARKANSAS...TEMPERATURES BOTH AT NIGHT AND IN
THE DAYTIME WILL REMAIN RATHER WARM...WITH LOWS MOSTLY IN THE 50S
AND HIGHS IN THE 70S.

IT IS QUITE POSSIBLE THAT SOME LOCATIONS WILL COME WITHIN FIVE TO
TEN DEGREES OF RECORD HIGHS SUNDAY...AND EVEN INTO THE LONG TERM ON
MONDAY.

LONG TERM...MONDAY THROUGH FRIDAY
MODELS CONT TO INDC THAT A PROGRESSIVE UPR FLOW PATTERN WL CONT ACRS
THE NATION AS WE HEAD THRU NEXT WEEK. ANOTHER IN THE SERIES OF UPR
TROFS WL AFFECT THE MID SOUTH MAINLY MON NGT AND TUE. AN ASSOCD
CDFNT IS FCST TO SWEEP THRU AR DURG THAT TIME...BRINGING WITH IT A
GOOD CHC OF RAINFALL.

A WEAK RDG OF HIGH PRES WL BRING DRIER AND COOLER CONDS TO AR AT
MIDWEEK...BUT THIS WL SHORT LIVED. YET ANOTHER UPR TROF WL FOLLOW
QUICKLY AND BRING ANOTHER ROUND OF RAINFALL TO THE MID SOUTH HEADING
INTO FRI.

UNSEASONABLY WARM TEMPS WL START OFF THE PD ON MON. READINGS WL COOL
OFF SOMEWHAT FOR THE REMAINDER OF THE WEEK...BUT RMN AT ABV NORMAL
LVLS AS AIRMASS ASSOCD WITH EARLY WEEK FROPA WL BE OF PACIFIC ORIGIN.

FIRE WEATHER...
PRESSURE GRADIENT WILL BE INCREASED WITH HIGH PRESSURE OVER THE
SOUTHEASTERN UNITED STATES...AND LOW PRESSURE DEVELOPING IN THE
PLAINS. THIS WILL ALLOW FOR ELEVATED WINDS SATURDAY THROUGH MONDAY...
HOWEVER AT THIS TIME...IT APPEARS SUSTAINED 20-FOOT SPEEDS SHOULD
REMAIN BELOW CRITICAL THRESHOLDS.

WITH INCREASING MOISTURE...AFTERNOON HUMIDITIES ARE EXPECTED TO
BOTTOM OUT ABOVE 50 PERCENT THROUGH MONDAY. A COLD FRONT WILL MOVE
THROUGH THE REGION LATE MONDAY NIGHT THROUGH LATE TUESDAY. THE
SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MOST OF THE STATE.
RAIN SHOULD END BY LATE TUESDAY NIGHT...WITH DRIER AIR MOVING IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  66  55  71 /  10  10  10  10
CAMDEN AR         52  75  59  73 /  10  10  10  10
HARRISON AR       50  69  56  72 /  10  10  10  10
HOT SPRINGS AR    52  69  58  72 /  10  10  10  10
LITTLE ROCK   AR  50  71  56  73 /  10  10  10  10
MONTICELLO AR     50  73  57  72 /  10  10  10  10
MOUNT IDA AR      52  69  59  72 /  10  10  10  10
MOUNTAIN HOME AR  49  68  55  73 /  10  10  10  10
NEWPORT AR        49  67  58  70 /  10  10  10  10
PINE BLUFF AR     49  71  57  73 /  10  10  10  10
RUSSELLVILLE AR   49  70  55  73 /  10  10  10  10
SEARCY AR         45  65  52  70 /  10  10  10  10
STUTTGART AR      49  69  57  71 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Nov 30, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI NOV 30 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL QUICKLY MOVE THROUGH ARKANSAS LATE MONDAY AND
TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 drought. Local standard time, as filed.

Drought, Izard

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Izard forecast zone
Reported by
Drought Monitor
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

At the beginning of December, extreme drought covered the western part of Izard County, with severe drought elsewhere. Conditions changed little during the month.

Drought, Boone

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Boone forecast zone
Reported by
Drought Monitor

At the beginning of December, severe drought covered the northern part of Boone County, with extreme drought elsewhere. Conditions changed little during the month.

Drought, Baxter

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Baxter forecast zone
Reported by
Drought Monitor
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered the extreme northern part of Baxter County, with extreme drought elsewhere. Conditions changed little during the month.

Drought, Fulton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Fulton forecast zone
Reported by
Drought Monitor
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered all of Fulton County, except for the southwest corner, where extreme drought existed. Conditions changed little during the month.

Drought, Sharp

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sharp forecast zone
Reported by
Drought Monitor
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered the northwestern half of Sharp County, with only moderate drought over the southeastern half. Conditions changed little during the month.

Drought, Stone

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Stone forecast zone
Reported by
Drought Monitor
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

At the beginning of December, extreme drought covered the western part of Stone County, with severe drought elsewhere. Conditions changed little during the month.

Drought, Newton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Newton forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought covered all of Newton County, except the southwestern corner of the county, where severe drought prevailed. Conditions changed little during the month.

Drought, Searcy

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Searcy forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought covered all of Searcy County. Conditions changed little during the month.

Drought, Johnson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought covered the eastern and southern edges of Johnson County, with severe drought elsewhere. Conditions changed little during the month.

Drought, Van Buren

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought covered northern and western parts of Van Buren County, with severe drought elsewhere. Conditions changed little during the month.

Drought, Cleburne

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Drought Monitor
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered Cleburne County. Conditions improved slightly in the eastern and southern edges of the county early in the month where drought conditions improved to moderate.

Drought, Independence

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Independence forecast zone
Reported by
Drought Monitor
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered a small portion of western Independence County. This area shrank slightly during the month. Elsewhere, only moderate drought was noted.

Drought, Conway

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Conway forecast zone
Reported by
Drought Monitor
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

At the beginning of December, extreme drought covered the northwestern part of Conway County, with severe drought over most of the remainder of the county. The southeastern corner of the county had only moderate drought. Conditions changed little during the month.

Drought, Pope

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pope forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought covered Pope County, except for the extreme south, where severe drought prevailed. Conditions changed little during the month.

Drought, Faulkner

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Faulkner forecast zone
Reported by
Drought Monitor
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered the northern part of Faulkner County, while most of the remainder of the county had moderate drought. The southeastern part of the county was only abnormally dry. Conditions improved somewhat early in the month. At the end of December, severe drought covered only the extreme northwest part of the county, with moderate drought over northern and central parts of the county, and only abnormally dry conditions in the south.

Drought, White

When
December 1, 12:00 AM CST to December 11, 6:00 AM CST
Where
White forecast zone
Reported by
Drought Monitor
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

At the beginning of December, severe drought was occurring in the northwestern corner of White County, with moderate drought covering the remainder of the northwestern half of the county, and abnormally dry conditions elsewhere in the county. Conditions improved early in the month. At the end of December, moderate drought was occurring in northern parts of the county, abnormally dry conditions prevailed through the middle part of the county, and no dryness at all was occurring in the southern part.

Drought, Logan

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought covered most of Logan County, except for the southeast, where severe drought prevailed. Conditions changed little during the month.

Drought, Yell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Yell forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought prevailed in the northern tip and in the extreme southern part of Yell County, with severe drought elsewhere. Conditions changed little during the month.

Drought, Scott

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Scott forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought prevailed over all but the northeastern corner of Scott County, where severe drought existed. Conditions changed little during the month.

Drought, Polk

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Polk forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought prevailed over all of Polk County. Conditions remained unchanged throughout the month.

Drought, Montgomery

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Drought Monitor

At the beginning of December, extreme drought prevailed over all of Montgomery County. Conditions remained unchanged throughout the month.

Drought, Perry

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Perry forecast zone
Reported by
Drought Monitor
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered the western part of Perry County, with only moderate drought elsewhere. Conditions changed little during the month.

Drought, Garland

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Garland forecast zone
Reported by
Drought Monitor
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

At the beginning of December, extreme drought covered the western part of Garland County, with severe drought over most of the remainder of the county. Moderate drought was occurring in the southeastern part of the county. Conditions changed little during the month.

Drought, Saline

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Saline forecast zone
Reported by
Drought Monitor
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

At the beginning of December, severe drought was occurring over the northwestern corner of Saline County, with moderate drought over most of the remainder of the county. In the southeastern part of the county, conditions were only abnormally dry. Conditions changed little during the month.

Drought, Hot Spring

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hot Spring forecast zone
Reported by
Drought Monitor
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

At the beginning of December, extreme drought covered the western tip of Hot Spring County, with severe drought over the remainder of the western part of the county. Moderate drought prevailed over central and eastern parts of the county, except for abnormally dry conditions in the southeastern corner. Conditions changed little during the month.

Drought, Clark

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Clark forecast zone
Reported by
Drought Monitor
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

At the beginning of December, the northwestern tip of Clark County had extreme drought, while most of the remainder of the western half of the county had severe drought. Most other sections of the county were experiencing moderate drought, except for the south, which was only abnormally dry. Conditions changed little during the month.

Drought, Pike

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pike forecast zone
Reported by
Drought Monitor
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

At the beginning of December, extreme drought covered the northern part of Pike County, with severe drought in the south. Conditions changed little during the month.

Drought, Marion

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

At the beginning of December, severe drought covered the extreme northern part of Marion County, with extreme drought elsewhere. Conditions changed little during the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419878, 419879, 419881, 419882, 419883, 419884, 419885, 419887, 419888, 419889, 419890, 419891, 419892, 419893, 419894, 419895, 419896, 419897, 419898, 419899, 419900, 419901, 419904, 419907, 419908, 419909, 419910, 423186.